Alert archive / Washington / River Flood Warnings in 2015

River Flood Warning 4, NWS Seattle, WA

January 5, 2015Clallam County, Washington

NWS Seattle, WA issued this river flood warning at Jan 5, 2015, 12:01 AM PST for Clallam County, Washington. It took effect at Jan 5, 2015, 5:42 AM PST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jan 5, 2015, 12:01 AM PST (08:01 UTC)
In effect from
Jan 5, 2015, 5:42 AM PST
Expired
Jan 5, 2015, 9:00 PM PST
In force
15 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Clallam County, WA

The radar

The Langley Hill radar (KLGX), 95 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bogachiel River near La Push (BOGW1).

Action stage
35 ft
Minor stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12043015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WGUS46 KSEW 050801
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
1201 AM PST MON JAN 5 2015

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON...

  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.

.FLOOD BULLETIN NO. 4

HEAVY RAIN ALONG THE WEST SLOPES OF THE OLYMPICS OVERNIGHT INTO
MONDAY MORNING WILL CAUSE THE BOGACHIEL RIVER TO RISE ABOVE FLOOD
STAGE MONDAY MORNING. RAINFALL AMOUNTS IN THE OLYMPICS IN THE LAST
12 HOURS ENDING AT 11 PM SUNDAY RANGED FROM 2 TO 4 INCHES WITH
ANOTHER 2 TO 5 INCHES OF RAIN EXPECTED IN THE NEXT 12 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC009-051701-
/O.NEW.KSEW.FL.W.0004.150105T1342Z-150106T0500Z/
/BOGW1.1.ER.150105T1342Z.150105T1800Z.150105T2000Z.NO/
1201 AM PST MON JAN 5 2015

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGACHIEL RIVER NEAR LA PUSH
* FROM LATE TONIGHT TO MONDAY EVENING.
* AT 11:00 PM SUNDAY THE STAGE WAS 32.6 FEET.
* FLOOD STAGE IS 37.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM
MONDAY AND CREST NEAR 37.5 FEET AROUND 10 AM MONDAY. THE RIVER WILL
FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON.
* IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF 
  STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD.

&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$
3 follow-up statements
743 
WGUS86 KSEW 051142
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
342 AM PST MON JAN 5 2015

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  TOLT RIVER NEAR CARNATION AFFECTING KING COUNTY.
  PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY.
  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.

.FLOOD BULLETIN NO. 6

RAIN WILL CONTINUE OVER THE AREA THIS MORNING. RAINFALL RATES WILL
DECREASE SIGNIFICANTLY LATER THIS MORNING INTO THIS AFTERNOON. UP
TO ANOTHER TWO INCHES OF RAIN IS FORECAST FOR THE MOUNTAINS IN
ADDITION TO THE 4 TO NEARLY 9 INCHES OF RAIN THAT HAS FALLEN ALONG
THE SOUTHWEST SLOPES OF THE OLYMPICS AND THE 1.5 TO NEARLY 4.5
INCHES ALONG THE WEST SLOPES OF THE CENTRAL AND SOUTHERN CASCADES
IN THE LAST 12 HOURS. THE ADDITIONAL RAINFALL WILL PUSH THE WARNED
RIVERS ABOVE FLOOD STAGE THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC009-052042-
/O.CON.KSEW.FL.W.0004.150105T1342Z-150106T0500Z/
/BOGW1.1.ER.150105T1342Z.150105T1800Z.150105T2000Z.NO/
342 AM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE BOGACHIEL RIVER NEAR LA PUSH
* FROM 6 AM MONDAY UNTIL THIS EVENING.
* AT  3:00 AM MONDAY THE STAGE WAS 35.3 FEET.
* FLOOD STAGE IS 37.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM
MONDAY AND CREST NEAR 37.5 FEET AROUND 10 AM MONDAY. THE RIVER WILL
FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF 
  STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD.

&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$

WAC045-052042-
/O.CON.KSEW.FL.W.0003.000000T0000Z-150106T2125Z/
/SRPW1.1.ER.150105T1110Z.150105T1800Z.150106T1225Z.NR/
342 AM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 3 AM MONDAY UNTIL TUESDAY AFTERNOON.
* AT  3:00 AM MONDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 3 AM
MONDAY AND CREST NEAR 17.4 FEET AROUND 10 AM MONDAY. THE RIVER WILL
FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC033-052042-
/O.EXT.KSEW.FL.W.0001.000000T0000Z-150106T1423Z/
/TOLW1.3.ER.150105T1048Z.150105T1800Z.150106T0523Z.NO/
342 AM PST MON JAN 5 2015

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE TOLT RIVER NEAR CARNATION
* FROM 3 AM MONDAY UNTIL TUESDAY MORNING.
* AT  2:15 AM MONDAY THE FLOW WAS 4621 CFS.
* FLOOD FLOW IS 5000 CFS.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD FLOW AROUND 3 AM MONDAY 
  AND CREST NEAR 8900 CFS AROUND 10 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD FLOW TONIGHT.
* IMPACT...AT 8500 CFS...THE TOLT RIVER WILL CAUSE MAJOR FLOODING. 
  DEEP AND QUICK FLOOD WATERS WILL COVER ROADS AND DRIVEWAYS...
  CUTTING OFF ACCESS TO MANY HOMES. LEVEES MAY OVERTOP AND CHANNEL 
  CHANGES MAY OCCUR.  FLOODING WILL OCCUR ALL ALONG THE RIVER 
  INCLUDING HEADWATERS...TRIBUTARIES...AND OTHER STREAMS WITHIN AND 
  NEAR THE TOLT RIVER BASIN.  THIS RIVER LEVEL ON THE TOLT 
  CORRESPONDS TO A PHASE 4 FLOOD IN THE KING COUNTY FLOOD SYSTEM.

&&

LAT...LON 4768 12176 4761 12185 4761 12194 4767 12196 4771 12189
      4774 12184       

$$

WAC053-052042-
/O.EXT.KSEW.FL.W.0002.000000T0000Z-150106T1206Z/
/ORTW1.1.ER.150105T1418Z.150105T1800Z.150106T0306Z.NO/
342 AM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE PUYALLUP RIVER NEAR ORTING
* FROM 6 AM MONDAY UNTIL LATE TONIGHT.
* AT  2:45 AM MONDAY THE FLOW WAS 2095 CFS.
* FLOOD FLOW IS 4500 CFS.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD FLOW AROUND 6 AM MONDAY 
  AND CREST NEAR 7900 CFS AROUND 10 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD FLOW THIS EVENING.
* IMPACT...AT 4500 CFS...THE PUYALLUP RIVER FLOOD SOME AREAS ALONG
THE UPPER PUYALLUP RIVER ABOVE ORTING. AREAS INCLUDE BUT ARE NOT
LIMITED TO THE NEADHAM ROAD VICINITY...ORVILLE ROAD EAST VICINITY
IN AREAS SOUTH OF BROOKS ROAD EAST AND NORTH OF ELECTRON ROAD AND
THE TOMOLLA TREE FARM VICINITY.

&&

LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
      4700 12207       

$$
050 
WGUS86 KSEW 052041
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1241 PM PST MON JAN 5 2015

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
  SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.

.FLOOD BULLETIN NO. 15

                OLYMPIC PENINSULA REGION

HEAVY RAIN OVER THE OLYMPICS CAUSED MINOR FLOODING ON THE SKOKOMISH...
BOGACHIEL...AND SATSOP RIVERS TODAY. THE RIVERS WILL CREST THIS
AFTERNOON AND FALL BELOW FLOOD STAGE TONIGHT OR TUESDAY. THE ELWHA AND
DUNGENESS RIVERS ARE FORECAST TO CREST BELOW FLOOD STAGE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC009-060500-
/O.CON.KSEW.FL.W.0004.000000T0000Z-150106T0500Z/
/BOGW1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1241 PM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE BOGACHIEL RIVER NEAR LA PUSH
* FROM  UNTIL THIS EVENING.
* AT 12:00 PM MONDAY THE STAGE WAS 36.5 FEET.
* FLOOD STAGE IS 37.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF 
  STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD.

&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$

WAC045-060541-
/O.CON.KSEW.FL.W.0003.000000T0000Z-150106T2125Z/
/SRPW1.1.ER.150105T1125Z.150106T0000Z.150106T1225Z.NO/
1241 PM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL TUESDAY AFTERNOON.
* AT 12:15 PM MONDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.1 FEET
  AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC027-060540-
/O.CON.KSEW.FL.W.0011.000000T0000Z-150106T1628Z/
/SATW1.1.ER.150105T1747Z.150106T0000Z.150106T0728Z.NO/
1241 PM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE SATSOP RIVER NEAR SATSOP
* UNTIL TUESDAY MORNING.
* AT 12:15 PM MONDAY THE STAGE WAS 34.4 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 34.8 FEET
  AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE 
  LANDS AND SOME ROADS ALONG THE RIVER.

&&

LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354 4708 12345
      4702 12345       

$$
489 
WGUS86 KSEW 052349
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
349 PM PST MON JAN 5 2015

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
  SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.

.FLOOD BULLETIN NO. !** XX. **!

                OLYMPIC PENINSULA REGION

  !**  INSERT GENERAL HYDROMETEOROLOGICAL SYNOPSIS HERE.  (OBSERVED 
AND PREDICTED RAINFALL AND CONTRIBUTING CONDITIONS IN AFFECTED 
BASINS)  **!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC009-060019-
/O.CAN.KSEW.FL.W.0004.000000T0000Z-150106T0500Z/
/BOGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
349 PM PST MON JAN 5 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGACHIEL RIVER NEAR LA PUSH
* AT  3:00 PM MONDAY THE STAGE WAS 35.8 FEET.
* FLOOD STAGE IS 37.0 FEET.


&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$

WAC045-060849-
/O.CON.KSEW.FL.W.0003.000000T0000Z-150106T2125Z/
/SRPW1.1.ER.150105T1125Z.150106T0000Z.150106T1225Z.NO/
349 PM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL TUESDAY AFTERNOON.
* AT  3:30 PM MONDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.1 FEET
  AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC027-060849-
/O.CON.KSEW.FL.W.0011.000000T0000Z-150106T1628Z/
/SATW1.1.ER.150105T1747Z.150106T0000Z.150106T0728Z.NO/
349 PM PST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE SATSOP RIVER NEAR SATSOP
* UNTIL TUESDAY MORNING.
* AT  3:15 PM MONDAY THE STAGE WAS 34.5 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 34.8 FEET
  AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE 
  LANDS AND SOME ROADS ALONG THE RIVER.

&&

LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354 4708 12345
      4702 12345       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 9:26 PM PST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 4, 9:26 PM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
926 PM PST SUN JAN 4 2015

.SYNOPSIS...A STRONG WARM FRONT WILL BRING RAIN TO WESTERN
WASHINGTON TONIGHT THROUGH MONDAY. RAIN WILL BE HEAVY AT
TIMES...ESPECIALLY OVER THE MOUNTAINS. AN UPPER LEVEL RIDGE WILL
MOVE ACROSS THE REGION TUESDAY THROUGH THURSDAY FOR DRY
WEATHER...PATCHY FOG...AND A LITTLE AFTERNOON SUNSHINE. A COLD FRONT
WILL MOVE INTO THE AREA THURSDAY NIGHT OR FRIDAY. WEST FLOW ALOFT
WILL KEEP THE WEATHER UNSETTLED NEXT WEEKEND.

&&

.SHORT TERM...A STRONG WARM FRONT IS BRINGING HEAVY RAIN AND WARMER
TEMPS TO WESTERN WA TONIGHT. TEMPS ARE MILD WITH READINGS IN THE MID
40S TO LOWER 50S THIS EVENING. TEMPS WILL NOT DROP MUCH FURTHER
OVERNIGHT. RAIN IS WIDESPREAD AND HEAVY ALONG THE COAST WITH 3-4
INCHES SO FAR TODAY. IN THE MOUNTAINS...HEAVY SNOW WILL TURN OVER
THE HEAVY RAIN AS WARM AIR CONTINUES TO SPREAD INLAND...SNOW LEVELS
RISING TO 6000-8500 FEET. HURRICANE RIDGE IS ALREADY ABOVE FREEZING
IN THE OLYMPICS. BUT EASTERLY WINDS ARE STILL KEEPING TEMPS BELOW
FREEZING IN THE PASSES. HOWEVER THE CHANGEOVER TO RAIN SHOULD OCCUR
RAPIDLY THIS EVENING AS STRONG WESTERLY FLOW DEVELOPS. THE WINTER
WEATHER ADVISORY EXPIRED AT 9 PM THIS EVENING AS SCHEDULED. THIS
WARM FRONT WILL STALL OVER THE REGION THROUGH MONDAY AFTERNOON WITH
HEAVY RAIN CONTINUING ALONG THE COAST AND IN THE MOUNTAINS. MODELS
SHOW ANOTHER 2-4 INCHES OF RAIN OVER THE OLYMPIC PENINSULA THROUGH
MONDAY AFTERNOON WITH ANOTHER 2-6 INCHES ALONG THE WEST SLOPES OF
THE CASCADES...HIGHEST AMOUNTS FROM SNOHOMISH TO LEWIS COUNTIES.
THIS LEADS TO FLOODING CONCERNS AND A FLOOD WATCH REMAINS IN EFFECT
FOR MUCH OF THE CWA. SEATTLE WILL BE IN THE RAIN SHADOW WITH
WESTERLY DOWNSLOPE WINDS OFF THE OLYMPICS. IN FACT KATX IS ALREADY
SHOWING THIS. SO EXPECT LITTLE PRECIP IN SEATTLE. THIS WARM FRONT
WILL LIFT NORTH INTO BRITISH COLUMBIA MONDAY EVENING WITH HEAVY
RAIN ENDING ACROSS THE MOUNTAINS.

AN UPPER LEVEL RIDGE WILL BUILD OVER THE PAC NW TUESDAY AND
WEDNESDAY FOR DRY WEATHER. WILL LIKELY SEE AREAS OF LOW CLOUDS AND
FOG AS THE LOW LEVEL AIR MASS WILL REMAIN MOIST. TEMPS WILL TREND
CLOSER TO NORMAL. 33

.LONG TERM...PREVIOUS DISCUSSION...THE ECMWF AND GFS HAVE TRENDED
SLOWER WITH THE APPROACHING COLD FRONT LATE THIS WEEK...AND NOW
BRING IT INLAND THURSDAY NIGHT. THIS WILL ALLOW THE MID-WEEK DRY
PERIOD TO EXTEND THROUGH THURSDAY AFTERNOON. INCREASING SW FLOW
ALOFT WILL ALLOW HIGH CLOUDS TO DRIFT OVER THE AREA FOR MOSTLY
CLOUDY SKIES.

THE 18Z GFS SEEMS TO HAVE MIGRATED TO THE 12Z ECMWF SOLUTION. THIS
HAS AN UPPER LEVEL TROUGH FOLLOWING THE COLD FRONT ON FRIDAY. THE
MODELS DIVERGE A LITTLE THIS WEEKEND. WHILE BOTH SHOW A WEAK UPPER
LEVEL RIDGE JUST OFFSHORE...THE GFS HAS A FLATTER MORE PROGRESSIVE
RIDGE WHICH ALLOWS WARM ADVECTION TO BRING RAIN OVER W WA. THE ECMWF
RIDGE HAS HIGHER AMPLITUDE WHICH LEAVES W WA MOSTLY DRY. THE MIDDLE
GROUND IS MOSTLY CLOUDY WITH A CHANCE OF RAIN THIS WEEKEND. KAM

&&

.HYDROLOGY...HEAVY RAIN CONTINUING ALONG THE COAST...OVER
THE OLYMPICS AND IN THE SOUTHWEST INTERIOR THIS EVENING. RAINFALL
AMOUNTS FOR THE LAST THREE HOURS ENDING AT 9 PM INCLUDE...KUIL 1.36
INCHES...HOQUIAM 1.44 INCHES AND SHELTON 1.03 INCHES.

WARM AIR MASS HAS BEEN A LITTLE SLOW TO MOVE INLAND THIS EVENING.
THE TEMPERATURES IN THE PASSES ARE STILL AT FREEZING OR BELOW BUT
THE TEMPERATURE WENT UP 6 DEGREES AT STEVENS PASS LAST HOUR SO THE
WARM AIR IS ON ITS WAY. WITH THE PRECIPITATION FALLING AS SNOW IN
THE CASCADES RIVERS FLOWING OFF THE CASCADES HAVE BEEN SLOW TO
RESPOND THIS EVENING. THIS WILL CHANGE OVERNIGHT WITH THE SNOW
LEVELS RISING AS HIGH AS 8500 FEET BY MORNING. DATA FROM NESDIS THIS
EVENING INDICATES THE AIR MASS OFFSHORE IS EXTREMELY MOIST...3
STANDARD DEVIATIONS ABOVE CLIMATOLOGY...WITH SOME AREAS OVER DOUBLE
THE NORMAL MOISTURE VALUES FOR THIS TIME OF YEAR. THE KUIL RAOB
PWAT...PRECIPITABLE WATER VALUE...WAS RANKED THIRD HIGHEST FOR
JANUARY IN THE LAST 60 YEARS. 00Z GFS STILL SHOWING 4 TO 6 INCHES OF
PRECIPITATION IN THE CASCADES IN THE 24 HOUR PERIOD ENDING AT 00Z
TUESDAY WITH THE HEAVIEST AMOUNTS IN THE CENTRAL CASCADES. A LITTLE
LESS RAIN IN THE OLYMPICS...2 TO NEARLY 4 INCHES ALONG THE WEST
SLOPES. GIVEN THE CURRENT NESDIS DATA THERE IS NO REASON TO BACK OFF
FROM THESE RAINFALL TOTALS. THIS AMOUNT OF RAIN WILL DRIVE MANY OF
THE RIVERS FLOWING OFF THE OLYMPICS AND CASCADES ABOVE FLOOD STAGE
ON MONDAY. THE BEST CHANCES FOR FLOODING FOR THE CASCADE RIVERS WILL
BE THE RIVERS FLOWING OFF THE CENTRAL CASCADES...THE SNOQUALMIE...
TOLT AND PUYALLUP...JUST TO NAME A FEW. FLOOD WARNINGS HAVE ALREADY
BEEN ISSUED FOR THE TOLT AND PUYALLUP. THESE WARNINGS WILL BE
REFRESHED TO PUSH BACK THE TIMING OF THE RIVERS REACHING FLOOD
STAGE. A FLOOD WARNING FOR THE SKOKOMISH WILL BE ISSUED WITH THIS
FORECAST PACKAGE. WITH THE COOL AIR STILL OVER THE CASCADES AND THE
CASCADE RIVERS NOT RISING MUCH YET WILL WAIT UNTIL AT LEAST THE
EARLY MORNING PACKAGE TO ISSUE ADDITIONAL FLOOD WARNINGS WITH THE
EXCEPTION OF THE SKOKOMISH.

IN ADDITION TO THE RIVER FLOODING THE HEAVY RAIN OVER THE WESTERN
WASHINGTON LOWLANDS WILL ALSO INCREASE THE LANDSLIDE THREAT ACROSS
THE AREA. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED COVERING THIS
THREAT. FELTON

&&

.AVIATION...A WARM FRONT FROM JUST N OF KBLI WESTWARD ACROSS
VANCOUVER ISLAND WILL LIFT NORTHWARD OUT OF THE AREA OVERNIGHT.
STRONG WESTERLY FLOW ALOFT WILL GRADUALLY EASE MONDAY AFTERNOON. THE
STRONG FLOW ALOFT IS GIVING HEAVY RAIN AND MVFR CONDITIONS TO THE
AREA. VISIBILITIES ARE IN THE IFR CATEGORY IN HEAVY RAIN ALONG THE
COAST AND THE WEST SLOPES OF THE CASCADES. THE WESTERLY FLOW ALOFT
IS INTERACTING WITH THE TERRAIN TO INDUCE STRONG SOUTH TO NORTH
SURFACE PRES GRADIENTS WITH AREAS OF WIND TO 30 KT FROM SOUTH OF THE
SAN JUAN ISLANDS SOUTHWARD THROUGH THE PUGET SOUND REGION AND ALONG
THE COAST. THE AIR MASS IS MOIST AND STABLE. CONDITIONS WILL
GRADUALLY IMPROVE MONDAY MORNING AS FLOW ALOFT DECREASES. ALBRECHT

KSEA...CIGS GENERALLY 1-2K FT IN LIGHT TO MODERATE RAIN. VISIBILITY
AT TIMES 3-5SM WITH LIGHT TO MODERATE RAIN. RAINFALL WILL GRADUALLY
TAPER OFF DURING THE DAY MONDAY BUT MVFR CIGS WILL CONTINUE. SOUTH
WINDS 12G25 KT WILL GRADUALLY EASE AFTER 10Z. ALBRECHT

FORECAST WIND FOR KSEA AT 5000 FT...06Z SW 60 KT
                                    12Z W  55 KT
                                    18Z W  35 KT

FORECAST WIND FOR KSEA AT 2000 FT...06Z SW 50 KT
                                    12Z SW 40 KT
                                    18Z SW 30 KT

&&

.MARINE...A WARM FRONT FROM NORTH OF BELLINGHAM WESTWARD ACROSS
VANCOUVER ISLAND WILL LIFT NORTH OF THE AREA OVERNIGHT. HIGH PRES
WILL THEN BUILD INTO THE AREA FROM THE SOUTH MONDAY THROUGH TUESDAY.

FREQUENT GALE FORCE GUSTS CONTINUE OVER THE SOUTHERN TWO-THIRDS OF
THE OUTER COASTAL WATERS WHILE WINDS FARTHER NORTH HAVE EASED. THE
WINDS HAVE PRODUCED A 13 TO 15 FOOT SOUTHWESTERLY SEA WITH A PERIOD
OF 8 TO 10 SECONDS. THE SEAS WILL SUBSIDE LATE TONIGHT THROUGH
MONDAY AS WINDS EASE FROM THE SOUTH. THE SEAS ARE HIGH ENOUGH TO
PRODUCE ROUGH CONDITIONS ON THE GRAYS HARBOR BAR. GRADIENTS ARE
STARTING TO BECOME POSITIVE THROUGH THE STRAIT OF JUAN DE FUCA...SO
THE SMALL CRAFT ADVISORY FOR THE CENTRAL STRAIT OF JUAN DE FUCA WAS
MAINTAINED FOR TONIGHT. FOR THE REST OF THE INLAND WATERS...FLOW
ALOFT IS INTERACTING WITH THE TERRAIN AND IS CAUSING STRONG
SOUTHERLY PRESSURE GRADIENTS. SMALL CRAFT ADVISORY SOUTH WINDS ARE
OCCURING AND WILL BE STRONGEST OVERNIGHT IN THE CENTRAL PUGET SOUND
AREA AT ABOUT 30 KT. WINDS WILL EASE LATER TONIGHT THROUGH MONDAY
MORNING AS FLOW ALOFT RELAXES.

EXPECT GRADIENTS TO BECOME LIGHT MON NIGHT AND TUE AS HIGH PRES
BUILDS OVER THE INLAND WATERS. THE HIGH WILL SHIFT EAST OF THE
CASCADES LATER TUE THROUGH THU GIVING LIGHT OFFSHORE FLOW. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FOR MOST OF WESTERN WASHINGTON.
PZ...GALE WARNING SOUTHERN TWO THIRDS OF THE OUTER COASTAL WATERS
     SMALL CRAFT ADVISORY ALL OTHER WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 8:27 PM PSTSmall Craft Advisory for Rough BarSEW25 hr
Jan 4, 9:36 PM PSTRiver Flood WarningSEWMason40 hr
Jan 5, 1:10 AM PSTAreal Flood WarningSEWGrays Harbor, Jefferson12 hr
Jan 5, 1:20 AM PSTSmall Craft AdvisorySEW24 hr
Jan 5, 3:55 AM PSTRiver Flood WarningSEWLewis35 hr
Jan 5, 3:55 AM PSTRiver Flood WarningSEWSnohomish21 hr
Jan 5, 3:55 AM PSTRiver Flood WarningSEWSnohomish15 hr
Jan 5, 3:55 AM PSTRiver Flood WarningSEWSnohomish28 hr
Jan 5, 3:55 AM PSTRiver Flood WarningSEWKing31 hr
Jan 5, 3:55 AM PSTRiver Flood WarningSEWKing52 hr
Jan 5, 8:47 AM PSTRiver Flood WarningSEWGrays Harbor24 hr
Jan 5, 8:55 AM PSTRiver Flood WarningSEWSnohomish23 hr
Jan 5, 10:56 AM PSTRiver Flood WarningSEWLewis, Thurston27 hr
Jan 5, 2:54 PM PSTRiver Flood WarningSEWWhatcom17 hr
Jan 5, 2:54 PM PSTRiver Flood WarningSEWSnohomish50 hr
Jan 5, 2:57 PM PSTSmall Craft AdvisorySEW9 hr

Nearby

River Flood Warnings in Washington, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.